Poisson wave trace formula for Dirac resonances at spectrum edges and applications

Cheng, B and Melgaard, M (2021) Poisson wave trace formula for Dirac resonances at spectrum edges and applications. Asian Journal of Mathematics, 25 (2). pp. 243-276. ISSN 1093-6106

[img] PDF - Accepted Version
Restricted to SRO admin only

Download (477kB)
[img] PDF - Published Version
Download (399kB)


We study the self-adjoint Dirac operators D = D0 + V (x), where D0 is the free three-dimensional Dirac operator and V (x) is a smooth compactly supported Hermitian matrix potential. We define resonances of D as poles of the meromorphic continuation of its cut-off resolvent. By analyzing the resolvent behaviour at the spectrum edges ±m, we establish a generalized Birman-Krein formula, taking into account possible resonances at ±m. As an application of the new Birman-Krein formula we establish the Poisson wave trace formula in its full generality. The Poisson wave trace formula links the resonances with the trace of the difference of the wave groups. The Poisson wave trace formula, in conjunction with asymptotics of the scattering phase, allows us to prove that, under certain natural assumptions on V , the perturbed Dirac operator has infinitely many resonances; a result similar in nature to Melrose’s classic 1995 result for Schr¨odinger operators.

Item Type: Article
Schools and Departments: School of Mathematical and Physical Sciences > Mathematics
Related URLs:
SWORD Depositor: Mx Elements Account
Depositing User: Mx Elements Account
Date Deposited: 01 Sep 2020 07:36
Last Modified: 02 Nov 2021 12:45
URI: http://sro.sussex.ac.uk/id/eprint/93426

View download statistics for this item

📧 Request an update